Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 18, NWS Melbourne, FL

March 18, 2017

NWS Melbourne, FL issued this small craft advisory at Mar 18, 2017, 3:30 PM EDT. It took effect at Mar 19, 2017, 10:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2017, 3:30 PM EDT (19:30 UTC)
In effect from
Mar 19, 2017, 10:00 AM EDT
Expired
Mar 20, 2017, 10:00 AM EDT
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

808 
WHUS72 KMLB 181930
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT SAT MAR 18 2017

AMZ570-572-575-200800-
/O.NEW.KMLB.SC.Y.0018.170319T1400Z-170320T0800Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
330 PM EDT SAT MAR 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 4 AM EDT
MONDAY. 

* WINDS...NORTHWEST TO NORTH WINDS 15 TO 20 KNOTS SUNDAY, BECOMING
  NORTHEAST INTO SUNDAY NIGHT. 

* WAVES/SEAS...SEAS BUILDING TO 7 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-200200-
/O.NEW.KMLB.SC.Y.0018.170319T2000Z-170320T0200Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
330 PM EDT SAT MAR 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TO 10 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM TO 10 PM EDT SUNDAY.

* WINDS...NORTHWEST WINDS 15 TO 20 KNOTS, BECOMING NORTH AND
  INCREASING TO AROUND 20 KNOTS LATE SUNDAY AFTERNOON INTO SUNDAY
  EVENING. 

* WAVES/SEAS...SEAS BUILDING UP TO 5 TO 7 FEET INTO SUNDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-200800-
/O.NEW.KMLB.SC.Y.0018.170319T2000Z-170320T0800Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
330 PM EDT SAT MAR 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 4 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 4 AM EDT
MONDAY. 

* WINDS...NORTHERLY WINDS INCREASING TO AROUND 20 KNOTS LATE
  SUNDAY AFTERNOON THROUGH SUNDAY EVENING, BECOMING NORTHWEST 15
  TO 20 KNOTS AFTER MIDNIGHT.

* WAVES/SEAS...SEAS BUILDING TO 5 TO 7 FEET SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
849 
WHUS72 KMLB 190828
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
428 AM EDT SUN MAR 19 2017

AMZ570-572-575-201000-
/O.EXT.KMLB.SC.Y.0018.170319T1400Z-170320T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
428 AM EDT SUN MAR 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 AM EDT MONDAY...

* WINDS...BECOMING NORTHWEST TO NORTH AROUND 20 KNOTS DURING THE
  LATE MORNING AND EARLY AFTERNOON WITH GUSTS TO AROUND 25 KNOTS
  THROUGH LATE EVENING.

* WAVES/SEAS...SEAS BUILDING TO 7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-201000-
/O.EXT.KMLB.SC.Y.0018.170319T2000Z-170320T1400Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
428 AM EDT SUN MAR 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EDT MONDAY...

* WINDS...BECOMING NORTHWEST TO NORTH 15 TO 20 KNOTS IN THE
  AFTERNOON AND INCREASING TO 20 TO 25 KNOTS FROM LATE AFTERNOON
  INTO LATE EVENING.

* WAVES/SEAS...SEAS BUILDING TO 6 TO 8 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-200200-
/O.CON.KMLB.SC.Y.0018.170319T2000Z-170320T0200Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
428 AM EDT SUN MAR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

* WINDS...BECOMING NORTHWEST TO NORTH 15 TO 20 KNOTS DURING THE
  LATE MORNING AND AFTERNOON, INCREASING TO 20 TO 25 KNOTS DURING
  THE LATE AFTERNOON AND EVENING.

* WAVES/SEAS...SEAS BUILDING 5 TO 7 FEET INTO EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
903 
WHUS72 KMLB 191940
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EDT SUN MAR 19 2017

AMZ552-200800-
/O.EXT.KMLB.SC.Y.0018.170319T2000Z-170320T0800Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
340 PM EDT SUN MAR 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY...

* WINDS...NORTH WINDS 20 TO 25 KNOTS THROUGH LATE EVENING, 
  BECOMING NORTHEAST 15 TO 20 KNOTS THROUGH LATE TONIGHT. 

* WAVES/SEAS...SEAS BUILDING 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-201400-
/O.CON.KMLB.SC.Y.0018.000000T0000Z-170320T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
340 PM EDT SUN MAR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
MONDAY...

* WINDS...NORTH WINDS UP TO 20 TO 25 KNOTS THROUGH LATE EVENING,
  BECOMING NORTHEAST 15 TO 20 KNOTS THROUGH LATE TONIGHT.


* WAVES/SEAS...SEAS BUILDING TO 7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-201400-
/O.CON.KMLB.SC.Y.0018.170319T2000Z-170320T1400Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
340 PM EDT SUN MAR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
MONDAY...

* WINDS...NORTH WINDS 20 TO 25 KNOTS THROUGH LATE EVENING, 
  BECOMING NORTHEAST 15 TO 20 KNOTS THROUGH LATE TONIGHT. 

* WAVES/SEAS...SEAS BUILDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
368 
WHUS72 KMLB 200803
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
403 AM EDT MON MAR 20 2017

AMZ552-200915-
/O.EXP.KMLB.SC.Y.0018.000000T0000Z-170320T0800Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
403 AM EDT MON MAR 20 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

AMZ555-570-572-575-201400-
/O.CON.KMLB.SC.Y.0018.000000T0000Z-170320T1400Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
403 AM EDT MON MAR 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...NORTHEAST WINDS TO AROUND 15 KNOTS.

* WAVES/SEAS...SEAS UP TO 7 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

15

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 3:22 PM EDT, 8 minutes earlier.

Area forecast discussion, Mar 18, 3:22 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
322 PM EDT Sat Mar 18 2017

.DISCUSSION...

Tonight-Sunday...Weak cold front will move into north Florida late
this evening and push southward across central Florida late
tonight through Sunday morning. Moisture and low level convergence
remain limited with this boundary, and therefore rain chances
remain out of the forecast. However a band of lower clouds will
accompany this front, producing a relatively short-lived period of
scattered to broken cloud cover. Not much of an airmass change
behind this boundary, with temperatures still reaching the mid to
upper 70s over much of the region in the afternoon. The exception
will be along the Volusia/northern Brevard coast where highs are
expected to be slightly cooler in the low 70s. Winds will be out
of the north to northwest and will be breezy at times especially
along the coast.

Sun night-Tue...(from prev disc) A cooler airmass will settle
south into the area behind the earlier front. Lows will will fall
into the mid/upper 40s interior and low to mid 50s coast. High
pressure over the southeast states will settle across central
Florida Mon and into Mon night. The ridge axis will slide farther
south Tue-Wed as a frontal boundary pushes southeastward off the
eastern seaboard. This front will be weak and the tail end of it
is shown hanging up in the vicinity of east central Florida by
Wed-Thu as high pressure building to the north produces an east
wind flow.

The models continue to show some moistening Thu which should
produce our next best chance for rain. Ltst guidance continues
a chance for showers Thu and a slight chance continuing Fri.

Low temperatures for the period look slightly below normal Mon
into Tue morning, with lows around 50 to the mid 50s and highs Mon
afternoon in the low to mid 70s. Temperatures should then
moderate with upper 70s occurring along the coast and lower 80s
inland Tue with a few mid 80s possible Wed which will be slightly
above normal. Rest of the Week...

&&

.AVIATION...
Primarily VFR expected. Overnight tonight into early Sunday
morning a weak cold front will be moving through the area. This
may produce some brief MVFR ceilings mainly across the northern
terminals with even some IFR ceilings possible toward KLEE. For
Sunday winds will be from the N/NW and gusty.

&&

.MARINE...
Tonight-Sunday...A weak cold front will move through the waters
late tonight through Sunday morning, producing a period of poor to
hazardous boating conditions. Small craft will need to exercise
caution later tonight over the offshore waters, north of Sebastian
Inlet, as winds initially increase to 15-20 knots out of the
W/NW. Marine conditions will then continue to deteriorate into
Sunday as front moves through and a secondary northerly wind surge
around 20 knots moves in behind the boundary.

A SCA will go into effect Sunday morning initially for the
offshore waters, then will expand to the nearshore waters of
Brevard County and the Treasure Coast later in the afternoon as
surge continues to build in, increasing seas up to 7 to 8 feet
over the waters.

Sun Night-Tue...Ongoing advisory conditions late Sun will bring
strongest winds along the near shore waters for a relatively brief
period late Sunday and into early Monday, then improving
conditions with higher winds and seas shifting offshore during
Monday morning.

Extended...A high pressure ridge is forecast to prevail Tue with
locally improving seas. A weak frontal boundary may reach north
FL on Wed. A light offshore wind is indicated Tue especially
across the northern waters with a sea breeze developing near the
coast. Northeast swell may keep seas elevated 3-5 feet into Tue,
subsiding around 3 ft Wed.

&&

.FIRE WEATHER...
Sunday...Weak cold front moving southward through central Florida
through the morning will reinforce the drier airmass in place
across the region. Critically low RH is again expected into the
afternoon across the interior, especially along and west of the
I-4 corridor, with min RH values in the upper 20s to low 30s.

In addition wind speeds will be elevated, around 10 to 15 mph and
gusty at times out of the north to northwest, which will lead to a
more fire weather sensitive day. Conditions look too marginal for
any headlines right now, but may need a Red Flag Warning for
portions of the interior Sunday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  55  70  48  72 /   0   0   0   0
MCO  57  77  49  75 /   0   0   0   0
MLB  56  75  51  73 /   0   0   0   0
VRB  54  77  52  73 /   0   0   0   0
LEE  56  77  48  75 /   0   0   0   0
SFB  56  75  48  74 /   0   0   0   0
ORL  59  76  50  74 /   0   0   0   0
FPR  52  77  51  74 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM to 10 PM EDT Sunday for Volusia-
     Brevard County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 10 AM Sunday to 4 AM EDT Monday for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 4 PM Sunday to 4 AM EDT Monday for
     Sebastian Inlet to Jupiter Inlet 0-20 nm.

&&

SHORT TERM...Weitlich
LONG TERM....Pendergrast
AVIATION...Combs
Hazardous weather outlook, Mar 18, 5:12 AM EDT, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
512 AM EDT Sat Mar 18 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-182200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
512 AM EDT Sat Mar 18 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A moderate rip current risk will exist at the beaches of east
central Florida today. To lessen your risk of getting caught in
the seaward pull of a rip current, only enter the surf near a
lifeguard, and never swim alone.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A weak cold front will push through central Florida early Sunday.
Winds will freshen out of the northwest and north in the wake of
the front, leading to poor to hazardous boating conditions through
Sunday night. The rip current threat will increase on Monday as
winds veer to the northeast and begin to push a long period swell
into the local Atlantic waters.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Lascody

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.